Estrogen withdrawal

Common Questions and Answers about Estrogen withdrawal

cenestin

Celexa does not have the capability to mask nausea caused by estrogen. Your nausea is most likely caused by suddenly discontinuing Celexa. How long were you on the celexa? Did you not taper off of it at all? Withdrawal symptoms from Celexa and other antidepressants can easily last 8 weeks. Contact your doc if things get worse.
Progesterone increase will try to counter the effects of estrogen withdrawal. Other measures you can try are meditation; adequate exercise and multivitamin tablets etc in order to restore well being. Hope this helps.
and can cause a great deal of pain as well as general feelings of discomfort in different parts of the body. Sometimes it's not only the lack of hormones (estrogen) that cause hot flashes....Alcohol, spicy food, hot weather,caffeine and smoking are also some of the major causes. Best wishes and I hope that you'll feel better soon..
The American College of Ob/Gyn recommends using the lowest dose of estrogen necessary for the shortest period of time necessary. It may be that you just need to use it for a few more months/years. The question is really about quality of life. If you are miserable without it, then it probably IS worth the small risk of using it. Good luck!
2 weeks ago my hairdresser informed me of much hairloss at my temples and around hairline, but more thyroid type loss pattern than estrogen. So my Dr. is pulling me off cytomel, I had already been reduced to 5cg qid, AM temp 97.2-97.7, dependding on how late I sleep, the later the higher. I have just gotten to the 2/day level. I'm wondering are there any w/d symptoms people have experience from coming off of cytomel?
I've tried to get off Paxil recently and had the WORST problems. After researching and talking to people who have gotten off (or tried to get off) of the drug I am horrified that Paxil is still being prescribed. I am also AMAZED that a DOCTOR would actually say that this isn't dangerous, or that it isn't the PAXIL!?!? Are you kidding? How much were you paid to say that? Paxil DID help with my panic attacks. Did not cure or stop them, but helped.
Hi, Cyclic estrogen and progesterone therapy will usually lead to cyclic bleeding upon withdrawal of the hormones. But it is difficult to comment without other details. Hence you may seek a second opinion. An ultrasound scan may be done to see the endometrial thickness and the condition of the ovaries. Hope this helps.
I have however been reading alot about withdrawal because my daughter is weaning off an AD (Lexapro). You might try supplements such as Omega 3 fish oil, magnesium and Vit C.
I have peppermint tea for nausea, estrogen pm to help me sleep, imodium for diarrhea and 0.5 mg zanax for aniety. Please give me some advice.
Thank you All, the last script I picked up was on 03.25 . The script from months ago still shows up online as "on file" I have estrogen patches after the hysterectomy so I have to go in and get those . Normally I get them the same time as the vico. For the past year I 1/2 was prescribed 60 soma's (stopped picking those up ) and 60 vicros for 30 days.
Hello, In a previous post, you discussed the effects of estrogen on the uterine lining after menopause, and that "After menopause, if one is given estrogen every day and progesterone for two weeks of each month, you will have periods in menopause for as long as you are on the hormones." I am concerned that I am not having withdrawal bleeding on continuous sequential HRT. No others symptoms or problems -- feeling great!
that turns into Severe Depression during the day...Is this normal for Withdrawal?...I don't mind the physical aspects...it's the Anxiety and Depression that are terrifying me. Even though I've been prescribed these pain pills for a fractured back...I just don't want to be on them. Have others gone thru horrible Anxiety and Depression as well when they were quitting? I just want to feel happy and normal again...without medication of ANY sort. Any help or comments would be greatly appreciated..
an LH of 99, FSH 30, and normal estrogen (sorry I forgot the number) on day 21 or 26 of my cycle, depending on whether you want to count the day it started heavily bright red (26) or the day I started getting the browner variety (21)... Also-- I'm about 9 years out from an autologous bone marrow transplant to treat Hodgkins Disease. I'm 29 and still in remission. I did not have radiation. I also didn't have periods for about three years afterwards.
I did not know at the time I had to taper off, hence I had extremely severe withdrawal symptoms, starting with flu like symptoms going to shivering, extreme anxiety, sleeplessness for two days and severe gastrointestinal problems. I started to exercise after the initial withdrawal symptoms went away and was able to sleep 5,5 hours waking up/stay awake in between, another 2 hours. My anxiety level was not as bad.
I recently had a nerve block done and it was successful. I stopped taking the meds and went into withdrawal. so, I started taking them again. I have tried to taper and I guess I didn't realize how mentally attached I was to the pills because I am not able to stick to the taper schedule. It doesn't help that I have a partial (grade I) tear of my MCL. Now, advil is working fine for the MCL pain, but mentally I keep going back to the Norco, mostly out of fear of the withdrawal.
10 days after stopping Provera I still did not have a period, so she recommended I start an estrogen/progesterone regimen for 21 days (estrogen all 21 days, adding progesterone the last 7). But at 14 days I had some light brownish spotting that lasted 2 days. Could this be a very light period and/or indicate that the progesterone challenge worked? I have not yet started taking the estrogen. TTC but can't once I go on the estrogen.
I'm not a doctor and I have no experience with medicine, but from what I have researched online about the hormones that control your menstrual cycle, and from my experience taking birth control, you could be having symptoms of estrogen dominance as withdrawal from taking birth control. It is easy enough from the North American diet for the body to produce more estrogen than it does progesterone. Both of these hormones need to be in your body for you to get your period.
Actually, my cancer is fed by estrogen, so my treatment involves preventing my body from producing estrogen. Perhaps the methadone has helped keep me in remission. I don't know, the docs have never said anything about methadone influencing estrogen production.
Hi Everyone, Welcome to Part 10!
please advise a safe format to follow with alternative drugs to assist with the hot flashes. My breast cancer is estrogen fed.
also there are other medications your doctor can prescribe to you to help with the transition, the most important one is clonidine (not klonopin), clonidine is a blood pressure medication that helps lesson your withdrawal symptoms...please write it down and ask for it, it is cheap and non addicitve...and does wonders... i will check back here in a while to see what your answers to my questions are...or you can send me a private message...i will watch for it... good luck...and keep us posted...
My period came a few days ago, so I'm producing enough estrogen but haven't necessarily ovulated. So I've been "anovulatory" for a few months, but am hoping to ovulate soon. After D&C last year, I bleed after the provera but had another period 2 weeks later. After that my periods were back to normal until I got pregnant about 4 months later.
Hormonal therapy is beyond my area of expertise so I can not comment further the delay of your menses, but in general, headaches can certainly be worsened by certain hormones such as progresterone or estrogen. Headaches that are influenced by hormones are sometimes difficult to treat, but as you mention above, once the hormone that is the problem is addressed, the headaches typically improve.
I am SO looking forward to feeling normal again but I'm worried about withdrawal from the meds. What type of withdrawal symptoms can I expect? How many weeks/months until I start feeling like my old self? Thanks!
I stopped taking oral contraceptives in Sept 09 and had my normal withdrawal bleed after my last pack of pills. Since then, however, I have not had a period. I did the progestrone challenge with no withdrawal bleed in November, followed by the estrace/progesterone challenge in December with no withdrawal bleed. However, about 3 days after finishing the pills on the estrace/progesterone challenge I had cramps, breast pain/swelling, and low back pain.
she said the reason why she put me on birth control instead of regular estrogen is because i havent had a period in a year and she wants the withdrawal bleed. she said that with estrogen I will eventually have a withdrawal bleed but it will not induce it. She said if she were to put me on estrogen I would have to take progesterone simultaneously. So I guess i will finish the last patch that i am wearing i take it off on Monday and hopefully i will have the withdrawal bleed.
If a woman is still menstruating and her ovaries are removed, this causes a big drop in estrogen that happens quickly. The effect is a real withdrawal. Usually, the estrogen needs are greatest in the first 12 months or so. Often, initial dosages are higher than 0.3 mg of Premarin and may be 0.625mg or if that doesn't work, 1.25mg daily. The goal is to get enough to make the symptoms tolerable in the short run and to taper that dose down over the first 6-12 months or 12 to 18 months.
do not want to take an anti depressent if i do not need to.....she said they do not precsribe the estrogen anymore because the higher cancer risk......
MedHelp Health Answers